MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during mca (middle cerebral artery) m3 aneurysm embolization case, distal of the subject guidewire was fractured during use.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
This is 2 of 2 reports (2nd mdr) h3 other text : the device is not available to the manufacturer.
 
Additional Manufacturer Narrative
This is 2 of 2 reports (2nd mdr) h4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated h3 summary attached - updated d4 expiration date - added d9 product available to stryker ¿ updated d9 returned to manufacturer on ¿updated due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During a visual inspection, the guidewire was returned in two fragments (186cm from the proximal end and 9.4cm from the distal end.The proximal fragment was inspected, and the nitinol tubing was broken/fractured with the core wire exposed and broken.The distal fragment was inspected, and the nitinol tubing was seen to be broken with the core wire exposed.The core wire distal end was observed through the distal tip dome.A functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, there was no anomalies noted to the device during initial inspection and preparation, the device was prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure.The patients anatomy was severely tortuous.During analysis the guidewire was noted to be broken/fractured at 186cm from the proximal end with the core wire exposed.No other anomalies were noted to the guidewire.An assignable cause of procedural factors will be assigned to the as reported and as analyzed ¿guidewire distal tip broken/fractured during use¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO2-14 SOFT STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17882896
Report Number3012931345-2023-00220
Device Sequence Number6976602
Product Code DQX
UDI-Device Identifier04546540688729
UDI-Public04546540688729
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2025
Device Catalogue NumberM00326010
Device Lot Number0000190561
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATLAS STENT (STRYKER).; SL-10 CATHETER (STRYKER).; SYNCHRO 10 GUIDEWIRE (STRYKER).; SYNCHRO 2 GUIDEWIRE (STRYKER).
Patient Age65 YR
Patient SexMale
Patient RaceAsian